Rocky Mountain Journal of Mathematics

A note on singular points of bundle homomorphisms from a tangent distribution into a vector bundle of the same rank

Kentaro Saji and Asahi Tsuchida

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider bundle homomorphisms between tangent distributions and vector bundles of the same rank. We study the conditions for fundamental singularities when the bundle homomorphism is induced from a Morin map. When the tangent distribution is the contact structure, we characterize singularities of the bundle homomorphism by using the Hamilton vector fields.

Article information

Rocky Mountain J. Math., Volume 49, Number 1 (2019), 335-354.

First available in Project Euclid: 10 March 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57R45: Singularities of differentiable mappings
Secondary: 57R25: Vector fields, frame fields 58K05: Critical points of functions and mappings

Bundle homomorphisms tangent distribution sin­gu­lar­ities


Saji, Kentaro; Tsuchida, Asahi. A note on singular points of bundle homomorphisms from a tangent distribution into a vector bundle of the same rank. Rocky Mountain J. Math. 49 (2019), no. 1, 335--354. doi:10.1216/RMJ-2019-49-1-335.

Export citation


  • V.I. Arnold, S.M. Gusein-Zade and A.N. Varchenko, Singularities of differentiable maps, $1$, Mono. Math. 82 (1985).
  • N. Dutertre and T. Fukui, On the topology of stable maps, J. Math. Soc. Japan 66 (2014), 161–203.
  • A. Honda, Isometric immersions with singularities between space forms of the same positive curvature, J. Geom. Anal. 27 (2017), 2400–2417.
  • M. Kokubu, W. Rossman, K. Saji, M. Umehara and K. Yamada, Singularities of flat fronts in hyperbolic space, Pacific J. Math. 221 (2005), 303–351.
  • H.I. Levine, The singularities, $S_1^q$, Illinois J. Math. 8 (1964), 152–168.
  • K. Saji, Criteria for singularities of smooth maps from the plane into the plane and their applications, Hiroshima Math. J. 40 (2010), 229–239.
  • ––––, Criteria for Morin singularities for maps into lower dimensions, and applications, Contemp. Math. 675 (2016), 315–336.
  • K. Saji, M. Umehara and K. Yamada, The geometry of fronts, Ann. Math. 169 (2009), 491–529.
  • ––––, $A_k$ singularities of wave fronts, Math. Proc. Cambr. Philos. Soc. 146 (2009), 731–746.
  • ––––, Coherent tangent bundles and Gauss-Bonnet formulas for wave fronts, J. Geom. Anal. 22 (2012), 383–409.
  • ––––, An index formula for a bundle homomorphism of the tangent bundle into a vector bundle of the same rank, and its applications, J. Math. Soc. Japan 69 (2017), 417–457.
  • T. Schmah and C. Stoica, Saari's conjecture is true for generic vector fields, Trans. Amer. Math. Soc. 359 (2007), 4429–4448.
  • H. Whitney, On singularities of mappings of Euclidean spaces, I, Mappings of the plane into the plane, Ann. Math. 62 (1955), 374–410.